Q. Due to excess intake of vitamin D and calcium, I feel weak, dizzy, and tingling. Please help.

Answered by
Dr. Parth R Goswami
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 09, 2020 and last reviewed on: May 19, 2020

Hello doctor,

I started taking Vitamin D and calcium more than I should have in the beginning of the year. Later on, I started to feel weak and dizzy at work, my feet and hands tingle and would go pale and my neck in the thyroid area started to hurt. I have been to the doctor to have blood work, but they say there is nothing significant enough to be concerned, but I still have the same symptoms. What to do?

Dr. Parth R Goswami

Hematology Pathology
#

Hi,

Welcome to icliniq.com.

In your attached Hb electrophoresis report (attachment removed to protect patient identity), abnormal hemoglobin is not present. So you are not having any abnormal hemoglobinopathy.

Your main complaint is weakness, dizziness, and tingling. So anemia, B12 deficiency, thyroid issue, liver disease, renal disease, vitamin D deficiency and peripheral neuropathy should be ruled out.

I suggest you investigate with serum B12 estimation, CBC (complete blood count), serum TSH (thyroid-stimulating hormone) estimation, SGPT (serum glutamic pyruvic transaminase), SGOT (serum glutamic oxaloacetic transaminase), serum urea and creatinine estimation for further work up. To rule out peripheral neuropathy, your neurological physical examination should be done. According to cause specific treatment can be given. I suggest you rule out diabetes as well by random blood sugar estimation. Meanwhile, you can be prescribed Riconia forte like multivitamin tablet for your problem.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I get dizziness when I look up or get up. What is causing this?

Query: Hello doctor,I have been getting bouts of confusion, dizziness (when looking up and sometimes when getting up), headaches, pulses, and pressure in my head and what I can only explain as brain fog (during these episodes, I find that my problem solving and my cognitive function is diminished). The epi...  Read Full »

I have weakness and pain in the arm. Should I anticipate surgery?

Query: Hi doctor,I recently had an MRI on my neck. I have a 75 % weakness and pain on the left arm (tricep). Should I anticipate surgery?  Read Full »

What vitamin deficiency causes muscle twitching?

Query: Hi doctor, For about 10 days, I have muscle twitching in my calf, thighs and also in my eyes. I am worried about it. I got my blood test done. It showed that I have a severe vitamin B12 and vitamin D deficiency. My vitamin B12 was around 50 ng/L. Can these deficiencies be the cause for having muscl...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Hematologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.